It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Dear Abai,

Your acth stim numbers seem quite different from any ranges I've seen before. Do you reside outside the U.S., by chance? Did you get [U]actual COPIES[/U] of the lab reports? You ought to be able to ask the doctor(s) to mail you actual copies of the stim test and insulin test results, and then [U]please post those results here for more info[/U]. The darkened skin you talk about, along with all of the other symptoms [B]do[/B] sound very indicative of Addison's. If it's ANY support, I have bumped into the same problem with the doctors wanting to hand out antidepressents as if they were candy, while being very tight with any REAL medicine or diagnoses. It is very disheartening, and makes a person feel very helpless, to say the least. One doctor I took my son to for a while just came out and said one day, "I am NOT going to give him any more tests or referrals, unless you want him to see a psychologist; you've had ENOUGH tests!" -- as if we were trying to run the insurance company out of money for the shear "fun" of it. Meanwhile my son went from doctor's appointment to doctor's appointment getting no concrete help.

The symptoms YOU show are MUCH more pronounced. You know, an ACTH stim test can even look fairly normal if your problem happens to be secondary adrenal insufficiency, caused by the pituitary not working properly. You might seek out a good osteopath in your area (we had been to 16 doctors and specialists, including 2 endos, before finding a very caring and open minded osteopath who agreed my son's symptoms were NOT caused by depression). When you find one you like, ask for his/her interpretation of your labs (having your own copies can come in very handy for this purpose), and request some other tests that would perhaps indicate whether your pituitary is functioning properly. Request TSH and complete thyroid panel, if you haven't already had it done (free T4, free T3, T4, thyroid antibodies), FSH, LH, testosterone, ACTH plasma level (VERY IMPORTANT, and not the same as ACTH stim test results). High ACTH is what causes the tanning of skin. ACTH is high to try to stimulate the adrenals to do their job. But if they can't, you get the symptoms you have, and a tan! Also, ask for a check of aldosterone. Low aldosterone will probably be the cause of your dizziness. Ask for renin levels (would possibly be high), potassium, and sodium (potassium is usually elevated and sodium low in a person with Addison's. The low salt and BP's that follow are what cause the dizziness. But the low salt is caused, in turn, by not having enough aldosterone (made in the same part of the adrenal gland as the cortisol is made in). If you have already had these and other tests, it would help others to help you, if you were to post the results on this board!!! What are your blood pressures these days. I would strongly urge you to get a cuff to test at home. You may experience postural hypotension, which is when your heartrate goes up a lot and your blood pressure down, upon standing from a lying down position. This is another sign of adrenal problems, and cannot be caused by depression, as you know.

Hope you can find a better doctor. Sounds like you've waited too long for resolution. Know that your symptoms are not being caused by depression. Believe in yourself, and even though you haven't much energy, try another doctor, preferably a recommended Osteopath (DO). Sometimes you can find recommendations for specific doctors in your area. Sorry this is SO long. But noticed you had not received an answer, and it looks like you have not received an answer (or much empathy) in TEN years. Hope this has helped a bit. ~ :wave: Tracy





All times are GMT -7. The time now is 10:30 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!